From Auburndale, Florida, USA:
I have had type 2 for 10 years. I just had my TSH level tested and it was elevated, so the endocrinologist put me on Synthroid. I also have an enlarged thyroid. Since I started taking the Synthroid, my blood sugar has been going up and down. I can have a fasting of 110 mg/dl [6.1 mmol/L] and an hour after I take the pill, before I eat, my blood sugar will rise anywhere from 180 mg/dl [10.0 mmol/L] to 200 mg/dl [11.1 mmol/L]. I have talked to the doctor about this and he said the pill wouldn't cause that. My blood sugar never did this until I started taking the Synthroid. After lunch, my blood sugar takes a big drop. Could the Synthroid be causing the elevation of the blood sugar?
The thyroid hormone supplementation should not be the cause of elevated blood sugars. If you think about it, the thyroid hormone should only be replaced to levels that would normally be present. Providing that you are not replacing it with too much, I would not expect this to be the cause of elevated blood sugars. I would suggest you review your blood sugars with your doctor or members of the diabetes education team to try to determine other causes for the elevated blood sugars.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.